Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jul 15, 2021, 3:01 PM CDT for Hamilton County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 15, 2021, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
County Hamilton County, IL
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
788 WWUS83 KPAH 152001 SPSPAH Special Weather Statement National Weather Service Paducah KY 301 PM CDT Thu Jul 15 2021 ILZ076-082-152030- Hamilton IL-Wayne IL- 301 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE AND NORTHERN HAMILTON COUNTIES UNTIL 330 PM CDT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Mcleansboro, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mcleansboro, Dahlgren and Belle Prairie City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3810 8838 3804 8870 3826 8870 3837 8837 TIME...MOT...LOC 2001Z 251DEG 19KT 3817 8868 $$ York
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:48 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 15, 1:48 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Paducah KY 148 PM CDT Thu Jul 15 2021 .SHORT TERM...(Tonight through Saturday night) Issued at 145 PM CDT Thu Jul 15 2021 Scattered diurnal popcorn convection is actively bubbling up in mainly our northern half of the area. The potential for better organization is definitely to the north, where a little mid level energy resides, but this will have to be watched closely thru the early evening hours, as it maintains potential for sneaking into our northern tier counties (marginal risk zone) til sunset. Afterwards, the boundary itself sags, if not with the energy, and pops actually increase overnight with this boundary introduction. That'll reside in/around the area continuing into tmrw, and with daytime heating, CAPEs increase enough to warrant another marginal risk zone in the vicinity of the boundary, at least during the daytime heating hours. High pops continue thru the remainder of the forecast with the boundary's presence. Due to high PW's and increasing low level winds with integrated water vapor transport peaking mid to late afternoon Friday, potential for heavy rain increases with time. Excessive rain outlook now mirrors with a marginal to slight risk across the area thru Days 2-3. .LONG TERM...(Sunday through Thursday) Issued at 145 PM CDT Thu Jul 15 2021 During the extended forecast period, the general pattern will be a closed low and trough in the northeast and a broad southwest- northeast oriented ridge centered across Utah and Wyoming. For the period from Sunday through Tuesday, intermittent minor shortwaves will rotate along the western edge of the mean trough axis that will move south of the region by Sunday afternoon. With the mean 1000 to 500 mb Relative humidity greater than 50%, may not be able to go non-zero for rain chances at least through Monday, as the surface boundary lags slightly behind the upper forcing. Northwest flow and drier weather will dominate from Tuesday through Wednesday night, as northwest flow and the eastern limb of the western U.S. ridge builds into the area. The NBM appeared to bullish with six hourly PoPs across the southern third of the WFO PAH forecast area in the extended period. Adjusted down to 75% of the mean NBM PoP value and worked in collaboration with surrounding NWS offices to reflect this downward trend in rain chances. Still have some doubt that rain chances will even exceed 15 percent in some areas along the AR/MO/TN/KY border, but will keep for now for blending purposes. && .AVIATION... Issued at 145 PM CDT Thu Jul 15 2021 Diurnal VFR bases mainly around 4-6K FT AGL may see some temporary broken bases work in at that height or above, as vicinity showers/storms last thru the diurnal heating hours. Overnight, a southward sagging boundary increases rain chances, while lowering bases and offering potential restricted cigs in the MVFR or lower cats where thunderstorms may be most active (north). Tmrw will be feature more louds amidst a more active convective chance. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jul 15, 1:58 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 158 PM CDT Thu Jul 15 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 158 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is a marginal risk for a severe thunderstorm capable of damaging winds late this afternoon or early evening, mainly across the northern reaches of our area, especially near the I-57 and I-64 junction and corridor of southern Illinois. More commonplace storm hazards will be lightning and heavy rain, including for the entire area through tonight. The heat index this afternoon will peak near 100. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A marginal risk for severe thunderstorms exists for nearly the entire area during the day on Friday, with damaging winds the primary severe weather hazard. More commonplace storm hazards will be lightning and locally heavy rainfall. Storm chances continue almost daily through Wednesday, with lightning and heavy rain the main hazards to expect. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to remain weather alert and monitor the latest forecasts and updates.
In the hours before
Special weather statement, Jul 15, 3:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Paducah KY 301 PM CDT Thu Jul 15 2021 ILZ076-082-152030- Hamilton IL-Wayne IL- 301 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE AND NORTHERN HAMILTON COUNTIES UNTIL 330 PM CDT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Mcleansboro, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mcleansboro, Dahlgren and Belle Prairie City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3810 8838 3804 8870 3826 8870 3837 8837 TIME...MOT...LOC 2001Z 251DEG 19KT 3817 8868 York
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:36 PM CDT | Special Weather Statement | PAH | Calloway | 24 min |
| Jul 15, 3:29 PM CDT | Special Weather Statement | PAH | Hamilton | 31 min |
| Jul 15, 4:24 PM CDT | Special Weather Statement | PAH | Perry | 36 min |
| Jul 15, 5:31 PM CDT | Special Weather Statement | PAH | Pike | 14 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.